ADHD Home > Metadate Overdose
Fever, shakiness, and muscle pains are possible symptoms of a Metadate overdose. Since a drug overdose can be dangerous and may potentially lead to serious complications, be sure to seek medical attention immediately if you think you have taken too much Metadate. Overdose treatment options may include administering certain medicines, "pumping the stomach," or supportive care.
Metadate ER® (methylphenidate extended-release) is a prescription medication that is used to treat attention deficit hyperactivity disorder (ADHD) and narcolepsy. Metadate CD® (methylphenidate extended-release) is a longer-acting version licensed to treat ADHD. As with all medications, it is possible to take too much Metadate.
If you happen to overdose on Metadate, seek immediate medical attention.
The actual effects of a Metadate overdose will vary, depending on a number of factors, including how much of the drug was taken and whether it was taken with other medicines, alcohol, and/or drugs. Some possible effects include:
- Hyperactivity (trouble sitting still)
- Rapid breathing
- Muscle pains
- Hallucinations (seeing or hearing things that are not really there).
The treatment for a Metadate overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Metadate overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of the heart and lungs
- Other treatments based on complications that occur.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Metadate.